Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 277, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 15, 2005, 2:41 PM CDT for Wilson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2005, 2:41 PM CDT (19:41 UTC)
- Expired
- Sep 15, 2005, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wilson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:50 PM CDT | HAIL 0.88 | 2 E Lebanon, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 151941
SVROHX
TNC189-152015-
/O.NEW.KOHX.SV.W.0277.050915T1941Z-050915T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LEBANON
* UNTIL 315 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES SOUTH OF
LEBANON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN BY 250 PM CDT
LAT...LON 3610 8605 3604 8605 3602 8602 3599 8602
3599 8629 3600 8634 3602 8635 3623 8635
3624 8612
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:02 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 15, 11:02 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 1102 AM CDT THU SEP 15 2005 .DISCUSSION...HAVE UPDATED THE PUBLIC FORECAST TO RAISE AFTERNOON TEMPERATURES MOST PLACES. TEMPERATURES AT 16Z ARE COMING IN ALREADY IN THE MID 80S, SO HAVE BUMPED HIGHS UP ONE CATEGORY. CONVECTION MOVING SLOWLY EASTWARD TOWARD NASHVILLE SHOULD KEEP READINGS FROM GOING INTO THE 90S MOST AREAS. SO FAR, THE AREA OF PRECIPITATION TO OUR WEST HAS HELD TOGETHER QUITE WELL, EVEN IF EASTWARD PROPAGATION IS AT A SNAILS PACE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU SEP 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TODAY AND TONIGHT... A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE SIGNIFICANT RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THROUGH TONIGHT. JLM
In the hours before
Local storm report, Sep 15, 2:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT THU SEP 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
09/15/2005 DAVIDSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTY WIDE.
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 34 min |
| Sep 15, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Sep 15, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 35 min |
| Sep 15, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 48 min |
| Sep 15, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.